Ask a doctor

Can You Stop Accutane for a Few Weeks and Go Back on It? I'm Going on a Sunny Vacation.

I am going to Hawaii on Vacation and I am worried about the sun.. I have read so many different opinions on getting tan.. Any advice?

Doctor Answers (1)

Tanning and Accutane

+1

Tanning in general is terrible for your skin and leads to premature aging, skin cancer, and wrinkles, but that point aside, you can stop taking Accutane and go back on it. Beware though that your skin will be more susceptible to burning even if you're not on the Accutane at the moment, but because you've been on the medication. So you need to be extra careful with sunscreen and coverage. Also, stopping the medication for a bit may extend the time you will need to be on Accutane because you won't be getting the proper milligram dosage in the right amount of time.


Las Vegas Dermatologist
4.5 out of 5 stars 8 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.